Vol. 18, No. 1, 1966

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Vol. 321: 1  2
Online Archive
The Journal
Editorial Board
Submission Guidelines
Submission Form
Policies for Authors
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
Other MSP Journals
A characterization of uniquely divisible commutative semigroups

Dennison Robert Brown and J. G. LaTorre

Vol. 18 (1966), No. 1, 57–60

Let (S,+) be a commutative semigroup. If, for each x S, and for each positive integer n, there exists an (unique) element y of S such that x = ny, then S is (uniquely) divisible. In this note we present a more or less intrinsic characterization of uniquely divisible commutative semigroups and remark on a special sub-class of these semigroups in which it is possible to discern the fine structure of the addition.

Mathematical Subject Classification
Primary: 20.93
Received: 18 February 1965
Published: 1 July 1966
Dennison Robert Brown
J. G. LaTorre